Can long-term use of Gabapentin cause side effects such as depression, anger, and anxiety?
well.. it would be hard to say
First of all being old with multiple pain problems has actually been associated with mood changes especially depression. This could be a coincedence and the winter season is well-known to chemically produce a depression. But the drug effects could also be a coincedence.
Gabapentin is really really UNLIKELY to have a degenerative effect on the brain in any way. It is not known to have much withdrawal of any sort. This is rare. Getting used to it and needing a higher dose has been reported but isn't generally true.
As such it would generally be assumed that the side effects are going to be UP FRONT--when you first are exposed to it and not after exposure. Other things (heavy metals, rock music, football) cause damage to the nervous system and those cause toxicity and bad effects that are found only months to decades after accumulation of damage.
Gabapentin isn't like that, so "no". I guess it wasn't hard to say at all!
And depression, especially depression associated with aging, stroke, winter or other brain change is really really treatable with the antidepressants. Depression due to a situation (pain, degeneration of disks) isn't as treatable with pills.
many answers, but depends on the particular person
ok, I would NOT recommend putting them on both requip and remeron and having them into a semi-delusional dream state that was very pleasant.
ANd, some antidepressants are used as a chemical control agent in nursing homes to sedate people. ANti-psychotics are far worse on this. Not only do they always sedate someone (they were originally called "Major Tranquilizers") but they lower the life expectancy of seniors.
If someone has sleep issues, change in eating and/or no longer has any concept of fun, then they have a (treatable) depression. So, an antidepressant that does NOT cause sedation or other intolerable side effect. Start below the usual dose. Remeron and paxil are particularly good for sour personalities BUT they also have more sedation than most.
Then, people assume that in others it's one problem, but assume in themselves that there are layers of problems. So, treatment of one aspect and re-assessment would be a good idea, and it is likely to involve depression, medical issues, and social situation.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Using primaleve any long-term side effects have hot flushes depression
- Does chemo cause anxiety or depression
- Anxiety anger on vyvanse is it a side effect
- Anxiety depression palpitations on cezarette side effects
- Anxiety/ depression causes
- Will anxiety depression cause gray stools
- Pmdd depression anxiety and anger
- Gabapentin for anxiety side effects
- Is anxiety or depression a side effect of olsalazine?
- What causes depression and anxiety